Electron. J. Diff. Eqns., Vol. 2003(2003), No. 26, pp. 1-21.

On 2x2 systems of conservation laws with fluxes that are entropies

Michael Junk

In this article, we study systems of conservation laws with two dependent and two independent variables which have the property that the fluxes are entropies. Several characterizations of such flux functions are presented. It turns out, that the corresponding systems automatically possess a large class of additional entropies, they are closely related to a kinetic equation, and, in the case of strict hyperbolicity, they can be decoupled into two independent Burgers' equations. The isentropic Euler equations with zero or cubic pressure laws are the most prominent examples of such systems, but other examples are also presented.

Submitted August 26, 2002. Published March 13, 2003.
Math Subject Classifications: 35L65, 82C40.
Key Words: Nonlinear conservation laws, entropies, kinetic formulation

Show me the PDF file (289K), TEX file, and other files for this article.

Michael Junk
FB Mathematik
Universitat Kaiserslautern
67663 Kaiserslautern, Germany
email: junk@mathematik.uni-kl.de

Return to the EJDE web page